Skip to content
BY-NC-ND 3.0 license Open Access Published by De Gruyter Open Access September 4, 2015

Only 3-generalized metric spaces have a compatible symmetric topology

  • Tomonari Suzuki , Badriah Alamri and Misako Kikkawa
From the journal Open Mathematics


We prove that every 3-generalized metric space is metrizable. We also show that for any ʋ with ʋ ≥ 4, not every ʋ-generalized metric space has a compatible symmetric topology.


[1] B. Alamri, T. Suzuki and L. A. Khan, Caristi’s fixed point theorem and Subrahmanyam’s fixed point theorem in ʋ-generalized metric spaces, J. Funct. Spaces, 2015, Art. ID 709391, 6 pp. 10.1155/2015/709391Search in Google Scholar

[2] A. Branciari, A fixed point theorem of Banach-Caccioppoli type on a class of generalized metric spaces, Publ. Math. Debrecen, 57 (2000), 31–37. MR1771669 10.5486/PMD.2000.2133Search in Google Scholar

[3] G. Gruenhage, “Generalized metric spaces” in Handbook of set-theoretic topology, 1984, pp. 423–501, North-Holland, Amsterdam. MR0776629 10.1016/B978-0-444-86580-9.50013-6Search in Google Scholar

[4] Z. Kadelburg and S. Radenovi´c, On generalized metric spaces: A survey, TWMS J. Pure Appl. Math., 5 (2014), 3–13. Search in Google Scholar

[5] W. A. Kirk and N. Shahzad, Generalized metrics and Caristi’s theorem, Fixed Point Theory Appl., 2013, 2013:129. MR3068651 10.1186/1687-1812-2013-129Search in Google Scholar

[6] T. Suzuki, Generalized metric spaces do not have the compatible topology, Abstr. Appl. Anal., 2014, Art. ID 458098, 5 pp. 10.1155/2014/458098Search in Google Scholar

[7] S. Willard, General Topology, Dover (2004). MR2048350 Search in Google Scholar

Received: 2015-1-27
Accepted: 2015-8-3
Published Online: 2015-9-4

©2015 Tomonari Suzuki et al.

This work is licensed under the Creative Commons Attribution-NonCommercial-NoDerivatives 3.0 License.

Downloaded on 27.2.2024 from
Scroll to top button